Arkansas, 2006

Damaging Wind in Arkansas, July 19, 2006

July 19, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM CST, 35 minutes earlier.

Area forecast discussion, Jul 19, 2:15 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT WED JUL 19 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HOT WEATHER WILL CONTINUE ON THURSDAY WITH HIGH PRESSURE REMAINING
IN THE PLAINS. THE HIGH HAS NOT BUDGED LATELY...AND HEAT/DRY WEATHER
HAS BEEN NOTED.

DATA CONTINUES TO SHOW THE HIGH MOVING WESTWARD TOWARD THE PACIFIC
ON FRIDAY...OPENING THE DOOR FOR A COLD FRONT FROM THE NORTH. IT
APPEARS THAT THE FRONT WILL NOT PUSH INTO ARKANSAS UNTIL FRIDAY
AFTERNOON...WITH ONE MORE DAY OF HOT TEMPERATURES.

A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF CENTRAL AND SOUTHERN
ARKANSAS THROUGH FRIDAY.

THE FRONT WILL HEAD THROUGH THE REGION FRIDAY NIGHT/SATURDAY...WITH
SCATTERED SHOWERS/THUNDERSTORMS. FRONT WILL BE FOLLOWED BY COOLER
CONDITIONS TO END THE SHORT TERM. (46)
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
NORTHWEST FLOW WILL DOMINATE THE AREA ON SUNDAY BUT BEGIN TO WEAKEN
BY MONDAY. DRY AIR WILL MOVE IN FOR SUNDAY AND MONDAY SO REMOVED
POPS AT THIS TIME. SURFACE HIGH MOVES EAST OF THE AREA AND MOISTURE
RETURNS FOR TUESDAY AND WEDNESDAY SO INCLUDED SLIGHT CHANCE POPS FOR
TUESDAY AND WEDNESDAY IN THE SOUTHERN HALF. TEMPERATURES WILL BE
NEAR NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  76 102  77  99 /  10  10  10  20
HARRISON AR       74  99  74  95 /  10  10  10  30
HOT SPRINGS AR    76 103  76  99 /  10  10  10  10
PINE BLUFF AR     73 101  75  99 /  10  10  10  10
MOUNTAIN HOME AR  74  98  74  93 /  10  10  10  30
MONTICELLO AR     72 104  75  99 /  10  10  10  10
SEARCY AR         75 101  75  98 /  10  10  10  20
MOUNT IDA AR      74 103  75  99 /  10  10  10  20
RUSSELLVILLE AR   76 101  76  99 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR ARZ016-
ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-
ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-
ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-
ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR ARZ021-ARZ022-
ARZ023-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-
ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-
ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-
ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Jul 19, 4:00 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 19 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE. A HEAT ADVISORY IS IN EFFECT FOR
CENTRAL AND SOUTHERN ARKANSAS TODAY. HEAT INDEX VALUES REACHING 105
OR MORE WILL AGAIN BE COMMON OVER MUCH OF CENTRAL AND SOUTHERN
ARKANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID WEATHER WILL DOMINATE ARKANSAS WEATHER THROUGH FRIDAY.
AFTERNOON HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO OVER 100 DEGREES
ACROSS THE STATE. AFTERNOON HEAT INDEX VALUES WILL BE 105 OR HIGHER
IN CENTRAL AND SOUTHERN ARKANSAS ON THURSDAY AND AT LEAST IN
SOUTHERN ARKANSAS ON FRIDAY. HEAT ADVISORIES REMAIN IN EFFECT FOR
CENTRAL AND SOUTHERN ARKANSAS ON THURSDAY AND ARE LIKELY TO BE
ISSUED FOR FRIDAY FOR AT LEAST SOUTHERN SECTIONS. A COLD FRONT WILL
MOVE ACROSS THE STATE OVER THE WEEKEND AND BRING AN END TO THE
EXCESSIVE HEAT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING FRIDAY
IN THE NORTH AND ACROSS MOST OF THE AREA FRIDAY NIGHT THROUGH THE
WEEKEND. AT THIS TIME THE CHANCE OF SEVERE WEATHER AND FLOODING
IS LOW...BUT ISOLATED DAMAGING WIND GUSTS OR HEAVY RAINS PRODUCING
SOME FLOODING COULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38

The radar

The Little Rock radar (KLZK), 77 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Buren

When
July 19, 2:50 PM CST
Where
Van Buren County, Choctaw
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.517, -92.400

Trees and power lines were downed at Choctaw.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523646.